Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 14, NWS Cleveland, OH

June 5, 2015

NWS Cleveland, OH issued this small craft advisory at Jun 5, 2015, 9:48 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2015, 9:48 PM EDT (01:48 UTC)
Expired
Jun 6, 2015, 7:00 PM EDT
In force
21 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WHUS71 KCLE 060148
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
948 PM EDT FRI JUN 5 2015

.NORTH TO NORTHWEST WINDS WILL TURN NORTHEAST ON LAKE ERIE
OVERNIGHT BEHIND A COLD FRONT NOW TO THE SOUTH OF THE LAKE.
NORTHEAST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON BEFORE
DIMINISHING LATE. THE NORTHEAST FLOW WILL CAUSE ROUGH CONDITIONS
IN THE NEARSHORE WATERS.

LEZ142>149-061000-
/O.NEW.KCLE.SC.Y.0014.150606T0148Z-150606T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
948 PM EDT FRI JUN 5 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT SATURDAY. 

* WINDS...NORTH TO NORTHWEST 15 TO 25 KNOTS WILL TURN NORTHEAST
  TONIGHT AND CONTINUE THROUGH MUCH OF SATURDAY AFTERNOON. 

* WAVES/SEAS...WAVES OF 2 TO 4 FEET WILL INCREASE TO 3 TO 5 FEET
  OVERNIGHT AND CONTINUE INTO SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
925 
WHUS71 KCLE 060830
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
430 AM EDT SAT JUN 6 2015

.NORTHEAST WINDS WILL CONTINUE THIS AFTERNOON BEFORE DIMINISHING
LATE. THE NORTHEAST FLOW WILL CAUSE ROUGH CONDITIONS IN THE
NEARSHORE WATERS.

LEZ142>149-061630-
/O.CON.KCLE.SC.Y.0014.000000T0000Z-150606T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
430 AM EDT SAT JUN 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST WINDS 10 TO 20 KNOTS TODAY WILL DIMINISH LATER
  TODAY.

* WAVES/SEAS...WAVES OF 3 TO 5 FEET WILL CONTINUE THROUGH THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
121 
WHUS71 KCLE 061338
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
938 AM EDT SAT JUN 6 2015

.NORTHEAST WINDS WILL CONTINUE THIS AFTERNOON BEFORE DIMINISHING
LATE. THE NORTHEAST FLOW WILL CAUSE ROUGH CONDITIONS IN THE
NEARSHORE WATERS.

LEZ142>149-062000-
/O.CON.KCLE.SC.Y.0014.000000T0000Z-150606T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
938 AM EDT SAT JUN 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST WINDS 10 TO 20 KNOTS TODAY WILL DIMINISH 
  LATER TODAY. 

* WAVES/SEAS...WAVES OF 3 TO 5 FEET WILL CONTINUE THROUGH THIS 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
454 
WHUS71 KCLE 061916
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EDT SAT JUN 6 2015

.NORTHEAST WINDS WILL CONTINUE THIS AFTERNOON BEFORE DIMINISHING
LATE. THE NORTHEAST FLOW WILL CAUSE ROUGH CONDITIONS IN THE
NEARSHORE WATERS.

LEZ142>149-062300-
/O.EXT.KCLE.SC.Y.0014.000000T0000Z-150606T2300Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
316 PM EDT SAT JUN 6 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...NORTHEAST WINDS 10 TO 20 KNOTS WILL BECOME AT 5 TO 15
  KNOTS THIS EVENING.

* WAVES/SEAS...WAVES OF 3 TO 5 FEET WILL SUBSIDE THIS EVENING TO 1
  TO 3 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 9:44 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 5, 9:44 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
944 PM EDT FRI JUN 5 2015

.SYNOPSIS...
A COLD FRONT WILL CLEAR THE LOCAL EARLY FRIDAY EVENING. HIGH
PRESSURE WILL BUILD SOUTHEAST ACROSS LOWER ONTARIO CANADA INTO NEW
YORK STATE BY SATURDAY NIGHT. THE HIGH WILL MOVE OFF THE NEW
ENGLAND COAST SUNDAY ALLOWING ANOTHER COLD FRONT TO MOVE EAST
ACROSS THE AREA LATE MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
FRONT ALMOST THROUGH THE AREA SO REMOVED MENTION OF PRECIP EXCEPT
IN THE EXTREME SOUTHERN COUNTIES. TWEAKED OVERNIGHT TEMPS
SLIGHTLY.

ORIGINAL DISCUSSION... AS OF 5/18Z A COLD FRONT WAS MOVING ACROSS
CENTRAL OHIO WITH LITTLE FANFARE DESPITE SB CAPES OVER 1000 J PER
KG IN THE FAR WEST AND EAST. ON THE OTHER HAND...0 TO 6 KM BULK
SHEAR IS MINIMAL ACROSS THE ENTIRE FA. GIVEN THE CURRENT EVOLUTION
OF THESE SHOWERS/STORMS...AND MARGINAL UPSTREAM CONDITIONS ACROSS
THE FAR EAST...ANY CONVECTION THAT ACCOMPANIES THE FRONT SHOULD
CONTINUE TO BE NON-SEVERE AND MOSTLY SCATTERED IN VARIETY. BECAUSE
OF A DEARTH OF LIGHTNING THUS FAR...CALLING FOR PREDOMINATELY
SHOWERS WITH ISOLATED THUNDER TONIGHT. SLOWLY WIND DOWN POPS
TONIGHT WITH ONLY A SLIGHT CHANCE OF SHOWERS LINGERING AFTER
MIDNIGHT IN THE EASTERN TWO THIRDS OF THE FA. SKIES WILL SLOWLY
CLEAR FROM THE NORTH THROUGH DAYBREAK SAT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL QUICKLY BUILD IN FROM THE NORTH BEHIND THE
FLEETING SFC COLD FRONT. TEMPERATURES ON AVERAGE WILL BE 5 TO 10 DEG
COOLER ON SAT. WITH NORTHERLY FLOW OFF THE LAKE...IT WILL BE EVEN
COOLER ALONG THE LAKESHORE. DEW POINTS WILL DROP INTO THE LOW 50'S
AND EVEN UPPER 40'S ACROSS NW PA. THE WIND WILL BE GUSTY AT TIMES AS
WELL. DESPITE THE COOLER TEMPS AND WIND...IT WILL BE SUNNY BY LATE
MORNING THROUGH THE FIRST HALF OF SUNDAY.

SUNDAY AFTERNOON THE HIGH WILL BE CENTERED NEAR THE NEW ENGLAND
COAST AND A WEAK WARM FRONT WILL LIFT THROUGH OHIO...USHERING IN LOW
AND MID SIXTY DEW POINTS BY EARLY EVENING. MOST AREAS WILL GET TO 80
DEG FOR A DAYTIME HIGH BEFORE A COLD FRONT CROSSES THROUGH THE AREA
LATER IN THE EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE DURING THE AFTERNOON BEFORE COLD FROPA. CLOUDS WILL ALSO
THICKEN THROUGH THE AFTERNOON AHEAD OF THE BULK OF THE PRECIP THAT
WILL ARRIVE WITH THE FRONT AFTER SUNSET. SCATTERED RAIN SHOWERS
WILL LIKELY LINGER PAST MIDNIGHT ACROSS THE AREA.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
NOT MANY CHANGES TO THE LONG TERM FORECAST TODAY.  THE
PERIOD WILL START OFF QUIET WITH HIGH PRESSURE BUILDING OVER THE
REGION.  THE QUIET WEATHER WILL PERSIST INTO WEDNESDAY.  A WEAK COLD
FRONT IS EXPECTED TO SAG SOUTH ACROSS THE REGION WEDNESDAY NIGHT AND
THEN BECOME STATIONARY ACROSS OHIO THROUGH THE END OF THE PERIOD.
THE MODELS ARE IN DECENT AGREEMENT WITH THIS SCENARIO.  WILL SEE
INCREASING PRECIP CHANCES WEDNESDAY NIGHT IN THE NORTHWEST AND
ALL AREAS THURSDAY INTO FRIDAY. THE PRECIP WILL LIKELY BE THE MOST
WIDESPREAD ON FRIDAY AS A WAVE INTERACTS WITH THE FRONT. JUST
CHANCE POPS FOR NOW BUT THOSE WILL PROBABLY NEED TO GO UP THE NEXT
FEW DAYS. TEMPS WILL BE SEASONABLE TO A LITTLE ABOVE NORMAL DURING
THE PERIOD.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
COLD FRONT IS NOW THROUGH THE AREA WITH A FEW LINGERING
SHOWERS/TSTMS LEFT OVER. CONDITIONS VFR EARLY THIS EVENING BUT BY
LATE EVENING LOW LEVEL MOISTURE TO OUR NORTH WILL DROP ACROSS THE
AREA AND LIKELY TAKE CIGS AND IN PLACES...VISIBILITIES...DOWN TO
THE MVFR CATEGORY THROUGH MUCH OF THE NIGHT. AFTER 14-16Z SATURDAY
EXPECTING VFR MOSTLY CLEAR WITH NORTHEAST FLOW.

OUTLOOK...NON VFR POSSIBLE SUNDAY NIGHT.

&&

.MARINE...
WINDS HAVE TAKEN ON A NORTHERLY COMPONENT OVER MOST OF
THE LAKE AS A COLD FRONT CROSSES THE REGION.  EXPECT THE FLOW TO
BECOME N TO NE OVERNIGHT WITH NE FLOW CONTINUING ON SATURDAY.
SPEEDS SHOULD INCREASE AND WILL LIKELY NEED A SMALL CRAFT FOR
PORTIONS OF THE LAKE ON SATURDAY.  WINDS WILL BECOME EASTERLY LATE
IN THE DAY AND THEN SE EARLY SUNDAY AS THE SURFACE HIGHS MOVES TO
NEW ENGLAND.  SOUTHERLY FLOW WILL THEN CONTINUE TILL A COLD FRONT
CROSSES THE LAKE ON MONDAY.  MORE SMALL CRAFT CONDITIONS ARE LIKELY
IN THE WESTERLY FLOW BEHIND THIS FRONT.  ANOTHER HIGH WILL BUILD IN
FOR THE MIDDLE OF THE WEEK RESULTING IN LIGHT FLOW.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR LEZ142>149.

&&

SYNOPSIS...MAYERS
NEAR TERM...DJB/MAYERS
SHORT TERM...MAYERS
LONG TERM...KUBINA
AVIATION...TK
MARINE...KUBINA
Hazardous weather outlook, Jun 5, 3:42 PM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EDT FRI JUN 5 2015

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-061945-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
342 PM EDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>149-162>169-061945-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
342 PM EDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:27 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa12 hr

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.